Rhabdomyolysis related to statin and seizures has been reported. - GreenMedInfo Summary
[Rhabdomyolysis related to statin and seizures: report of 3 cases].
Nan Fang Yi Ke Da Xue Xue Bao. 2011 Oct ;31(10):1795-6. PMID: 22027795
Department of Neurology, Nanfang Hospital, Southern Medical University, Guangzhou 510515, China. E-mal: firstname.lastname@example.org.
OBJECTIVE: To investigate the clinical features and prognosis of rhabdomyolysis related to seizure attacks and use of statin.
METHODS: The medical records of 3 patients with established diagnosis of rhabdomyolysis were analyzed and the related literatures were reviewed.
RESULTS: All the 3 patients had seizure attacks and/or used statin before the onset of rhabdomyolysis. Two of the patients complained of back pain, and all the 3 patients had dark-colored urine. Serum levels of creatine kinase (CK) were markedly increased by over 50 times above the normal upper limit. CK level kept increasing even after proper interventions, till reaching the peak level about 3 days later. The patients improved rapidly with full recovery thereafter, and CK became normal in 2 weeks. None of the patients had renal failure.
CONCLUSION: Seizure attacks and use of statin are common risk factors for non-traumatic rhabdomyolysis. Caution needs to be taken when prescribing statin to patients with recent seizure attacks. Special attention should be given to such early symptoms as muscle pain, weakness and dark-colored urine, and CK level monitoring is advisable in such cases.